Hyperbolicity Radius of Time-Invariant Linear Systems

  • T. S. Doan
  • A. Kalauch
  • S. SiegmundEmail author
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 47)


Hyperbolicity of linear systems of difference and differential equations is a robust property. We provide a quantity to measure the maximal size of perturbations under which hyperbolicity is preserved. This so-called hyperbolicity radius is calculated by two methods, using the transfer operator and the input–output operator.


Hyperbolicoty radius Transfer operator input-output operator 


  1. 1.
    Clark, S., Latushkin, Y., Montgomery-Smith, S., Randolph, T.: Stability radius and internal versus external stability in Banach spaces: an evolution semigroup approach. SIAM J. Control Optim. 38(6), 1757–1793 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Coppel, W.A.: Dichotomies in Stability Theory. In: Lecture Notes in Mathematics, vol. 629. Springer, Berlin (1978)Google Scholar
  3. 3.
    Doan, T.S., Kalauch, A., Siegmund, S., Wirth, F.: Stability radii for positive linear time-invariant systems on time scales. Syst. Contr. Lett. 59(3–4), 173–179 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Jacob, B.: A formula for the stability radius of time-varying systems. J. Differ. Equ. 142(1), 167–187 (1998)CrossRefzbMATHGoogle Scholar
  5. 5.
    Hinrichsen, D., Ilchmann, A., Pritchard, A.J.: Robustness of stability of time-varying linear systems. J. Differ. Equ. 82(2), 219–250 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Hinrichsen, D., Pritchard, A.J.: Stability radius for structured perturbations and the algebraic Riccati equation. Syst. Contr. Lett. 8(2), 105–113 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Pham, H.A.N., Naito, T.: New characterizations of exponential dichotomy and exponential stability of linear difference equations. J. Differ. Equ. Appl. 11(10), 909–918 (2005)CrossRefzbMATHGoogle Scholar
  8. 8.
    Preda, P., Pogan, A., Preda, C.: (\(L_{p},L_{q})\)–admissibility and exponential dichotomy of evolutionary processes on the half-line. Int. Equ. Oper. Theory 49(3), 405–418 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Sasu, A.L.: Exponential dichotomy and dichotomy radius for difference equations. J. Math. Anal. Appl. 344(2), 906–920 (2008)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2013

Authors and Affiliations

  1. 1.Institute of MathematicsVietnam Academy of Science and TechnologyViet HanoiVietnam
  2. 2.Department for MathematicsInstitute for AnalysisDresdenGermany

Personalised recommendations